| Catalog Number |
12514-01 |
| Medical Device Problem Code |
Free or Unrestricted Flow (2945)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An investigation has begun, but is not yet completed.Upon completion a supplemental mdr report will be submitted.
Event or Problem Description
An event that occurred on an unknown date involved a 7" (18 cm) appx 0.45 ml, pressure infusion (400psig) ext set w/ microclave¿ clear, purple clamp, rotating luer that had free flow of infusion.It was reported that, nurses stated they have a lot of trouble clamping the line due to the stiff tubing and have to use two hands to push the slide clamp.They also stated once clamped, it didn¿t fully close the line and fluid was still able to get through.Many times nurses aren¿t following clamping protocol due to how difficult it is to clamp the line.There was unknown patient involvement and unknown patient impact.
Additional Manufacturer Narrative
Investigation summary: received three (3) new 12514-01 pressure infusion extension sets for inspection.No defects or anomalies noted.Per product specifications, one hand was used to clamp by placing a finger on each side of the clamp and pushing on the back of the clamp with the thumb.There was difficulty clamping the tubing with one hand on each of the sets.The set was measured and met dimensional specifications.The clamps and tubing set were tested per product specification.When the clamps were unclamped there was no issue in flow.While the tubing was clamped the clamp prevented flow.The reported complaint of leakage could not be replicated or confirmed.The complaint of difficulty to clamp can be confirmed.The probable cause is unknown.The dhr for lot 13921593 was reviewed and no relevant non conformities were found that would have led to the reported complaint.